Vimpat

Janus

Stalwart
Messages
964
Reaction score
4
Points
93
I have been struggling with VIMPAT. I'm running out of new meds to try. Uncontrollable epilepsy. Status epileptic. I think that's how you say it. When my seizures usually go for 7 to 15 minutes. thank God for my full- time caregiver who can administer emergency diazepam . That usually putts my body down. I'll wake later with bruises from banging around on the floor. My girlfriend is the twenty- four hour caregiver. Most of my sizing is at night. Usually very late or early morning. My seizing stopped when I added VIMPAT to my regular; that depakote, lamotrigine and blood pressure stuff. The mayo clinic says don't mix VIMPAT with some drugs. One of my blood pressure meds is on that list. I've also been losing my temper! This is like keppra with added depression in a big way. At first VIMPAT seemed to help. But now 6 months later big seizing sometimes. So I'm not sure that that is the cause. But sure looks like it too me. I'll try to reach my neurologist this week. Anybody else have experience with VIMPAT? Depression (from the meds) anger, suicidal ideation, all the usual suspects. Dour, anxious. Hopeless and trying not to care. My girlfriend being here is a life saver. It does come with a big price. We're together 24/7 and even then, usually in same room. This will make anyone on the razors' edge with eminent irritability. Well, ya do what you can right?
 

Sallys

New
Messages
3
Reaction score
1
Points
3
I have been taking Vimpat since having a grand mal seizure in March. No seizures since but am very depressed and anxious all the time. Have contacted my dr about getting anti depressant meds. Am always worried about having another seizure at any time. I broke my arm during the seizure after breaking it a month earlier. Two surgeries and my life has changed…
 

Janus

Stalwart
Messages
964
Reaction score
4
Points
93
Owch!! I don't know if there is a spelling for that word. Broken arm!? Wow. I've never broken anything(exception biking, I had a complex while screaming down a hill on the bike. I did not have my ability to do anything but just glide along which ever way the bike wants to go. I did not fall over until I unknowingly coasted left, going wrong way in a one-way. Crashed into barricade and the oncoming biker. A crack in the cranium. Knocked out.
I do not know if a closed fracture in the skull counts as a break.
I'm still hoping the side effects of VIMPAT will go away eventually. But does it really matter ? When two days ago another TC. Followed by a day of clusters. If it's not working and the hated side effects. ( Not the least of which is being tired all the time. Taking long naps and still being wiped out all the time) but in my case I guess I'm selfish to complain. The doctor has always mentioned VNS as the best- next thing to try. I've been looking at this for years. This option of the VNS. Is a full discussion on different threads. Just sayin.
 

Sabbo

Veteran
Messages
1,380
Reaction score
84
Points
198
I took Vimpat for a while along with Topiramate/Topamax--400mg/day of both. Even then, I averaged 1-3 complex partials per month. I had to switch due to our insurance changing. Our out of pocket cost would have been $1600/month for me to continue Vimpat, so my neurologist put me on 400mg Zonisamide.
I've burned myself SEVERELY--second & third degree 6 or 7 times during complex partials. The first time it occurred was the creepiest. I had boiled eggs & sat on the sofa to eat them. The next thing I knew, my plate was empty & there were huge blisters all over my hands & arms!
 

Porkette

Veteran
Messages
1,820
Reaction score
194
Points
173
Hi Janus,

I'm sorry to hear you are having a hard time on the vimpat. I've been on the drug for at least 4 yrs. if not longer and it reduced my
seizures a lot. The biggest problem I had was rapid heartbeat. I did find that if I took a larger dose of vimpat 400 mg. I was having
more seizures so my Dr. cut the dosage down to 300 mg. a day and that was a big help. I don't know how long you've been on
Depakote but I was on it for so long it didn't work anymore and if I took the drug with any type of caffeine that really messed me
up good. Have you ever tried taking phenobarbital or mysoline (primidone) with the vimpat? My Dr. told me that these drugs
help balance out the vimpat and I'm more calm. I wish you the best of luck and May God Bless You!

Sue
 

Sallys

New
Messages
3
Reaction score
1
Points
3
I took Vimpat for a while along with Topiramate/Topamax--400mg/day of both. Even then, I averaged 1-3 complex partials per month. I had to switch due to our insurance changing. Our out of pocket cost would have been $1600/month for me to continue Vimpat, so my neurologist put me on 400mg Zonisamide.
I've burned myself SEVERELY--second & third degree 6 or 7 times during complex partials. The first time it occurred was the creepiest. I had boiled eggs & sat on the sofa to eat them. The next thing I knew, my plate was empty & there were huge blisters all over my hands & arms!
I hope you have them under control now.
 
Top